Hail, Burleson
- When
- April 19, 2:24 PM CST
- Where
- Burleson County, 1.67 mi W of Deanville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.426, -96.778
Quarter sized hail was reported near Deanville.
A cold front entering southeastern Texas's moist and unstable resident air mass initiated enough lift to develop severe discrete thunderstorm cells that impacted the greater Houston, Texas area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A cold front entering southeastern Texas's moist and unstable resident air mass initiated enough lift to develop severe discrete thunderstorm cells that impacted the greater Houston, Texas area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 19, 11:24 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1224 PM CDT SUN APR 19 2015 .AVIATION... WILL BE WATCHING FOR A THIN BAND OF SHRA/TSRA TO INITIATE ALONG OR JUST NORTH OF A LINE FROM CLL TO CROCKETT BETWEEN 2-3PM. HI-RES MODELS IN PRETTY GOOD AGREEMENT WITH THIS TIMING & LOCATION. LINE WILL THEN HEAD SE AND INTO METRO AREA TOWARD 5-7PM. MOST UNSTABLE AIR SHOULD BE NORTH OF THE METRO AREA AND SUSPECT THE BETTER CHANCES OF STRONG/SEVERE STORMS WILL MAINLY BE SITUATED FROM CXO NORTHWARD. DECENT CHANCE THIS FCST LINE OF STORMS ACTUALLY BREAKS UP BEFORE REACHING THE COAST EARLY THIS EVNG - BUT WE'LL CONTINUE TO KEEP AN EYE ON THINGS AND AMEND AS NECESSARY. CLEARING SKIES OVERNIGHT AS DRIER AIRMASS FILTERS IN BEHIND COLD FRONT. LAYER OF MID/HIGH LEVEL CLOUDINESS WILL MOVE BACK IN FROM SW MID-LATE MORNING MON. 47 && .PREV DISCUSSION... /ISSUED 1013 AM CDT SUN APR 19 2015/ DISCUSSION... A SURFACE RIDGE JUST OFF THE COAST AT 7 AM THIS MORNING WAS MOVING SLOWLY EASTWARD. A FAIRLY DRY AIRMASS WAS OVER SE TEXAS...HOWEVER AN INCREASE IN MOISTURE WILL OCCUR THROUGHOUT THE REMAINDER OF TODAY AS A COLD FRONT ACROSS THE PAN HANDLE MOVES SOUTHEASTWARD ACROSS THE STATE. IN ADDITION TO THE COLD FRONT...A SPEED MAX IN THE SUBTROPICAL JET WILL MOVE ACROSS OLD MEXICO AND SOUTH TEXAS. AS THE FRONT ARRIVES INTO THE NORTHWESTERN COUNTIES DURING THE LATE AFTERNOON PERIOD...THE LEFT-FRONT QUADRANT OF THE JET WILL PROVIDE AN ADDITIONAL BOOST TO THE FRONTAL LIFT. THIS SETUP SHOULD HELP ENHANCE THE LIMITED MOISTURE AND HELP BOOST THE POTENTIAL FOR ISOLATED SEVERE STORMS GIVEN THE FORECAST SOUNDING PROFILES OF CAPES APPROACHING 4000 TO 4500. HAIL AND STRONG WINDS SHOULD BE THE MAIN THREATS. THE CURRENT POPS AND WEATHER FORECAST IS ON TRACK. HOWEVER...DID UP THE DAYTIME HIGH TEMPERATURES A BIT. A BREEZY SOUTHWESTERLY WIND WILL DEVELOP DURING THE MIDDAY TO AFTERNOON TIME PERIOD AHEAD OF THE FRONT. WITH THE SOUTHWEST WINDS COMING OFF THE PLATEAU TO THE WEST AND WITH ONLY PARTLY CLOUDY SKIES...EXPECT THE TEMPERATURES TO REACH INTO THE MID AND UPPER 80S FOR MOST LOCATIONS. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 86 57 75 55 79 / 30 30 0 10 10 HOUSTON (IAH) 86 62 78 57 80 / 20 30 0 0 0 GALVESTON (GLS) 83 67 77 66 77 / 10 30 0 0 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 649 AM CDT SUN APR 19 2015 TXZ163-164-176>179-195>200-211>213-227-201200- AUSTIN-BRAZOS-BURLESON-FORT BEND-GRIMES-HARRIS-HOUSTON-LIBERTY- MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON- 649 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING INTO THE AREA LATE THIS AFTERNOON MAY BRING ISOLATED STRONG TO SEVERE THUNDERSTORMS BETWEEN 2 AND 6 PM. THE PRIMARY THREAT SHOULD BE STRONG GUSTY WINDS AND POSSIBLY SMALL HAIL. RAINFALL TOTALS SHOULD AVERAGE LESS THAN 0.25 INCH WITH ISOLATED AMOUNTS ASSOCIATED WITH THE STRONGER STORMS AROUND 1 INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GMZ335-355-TXZ210-214-226-236>238-201200- BRAZORIA-CHAMBERS-COLORADO-GALVESTON-GALVESTON BAY-MATAGORDA- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 649 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY ARRIVE AFTER 5 PM BRINGING GUSTY NORTHERLY WINDS AND FREQUENT LIGHTNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-TXZ235-201200- JACKSON-MATAGORDA BAY- 649 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ350-370-375-201200- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 649 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1212 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND GST 5 S LA WARD 28.78N 96.47W
04/16/2015 M62 MPH JACKSON TX MESONET
62 MPH THUNDERSTORM WIND GUST MEASURED.
&&
EVENT NUMBER HGX1500100
40PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1218 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 7 S LA WARD 28.75N 96.47W
04/16/2015 JACKSON TX FIRE DEPT/RESCUE
ON TX-172 N OF 35 AND 172 INTERSECTION... RECENTLY NEW
ELECTRICAL POLE SNAPPED OFF 20 FEET ABOVE THE GROUND
LEADING TO POWER OUTAGE.
&&
CORRECTED EVENT TIME
EVENT NUMBER HGX1500037
40SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 PM CDT SUN APR 19 2015
TXZ195-192045-
BURLESON TX-
301 PM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURLESON COUNTY...
AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DIME BOX...OR 8 MILES EAST OF LEXINGTON...MOVING EAST AT 30 MPH.
UP TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOMERVILLE...DEANVILLE AND LYONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN TEXAS.
LAT...LON 3055 9695 3057 9647 3033 9653 3030 9663
3030 9667 3032 9669 3032 9674 3039 9679
3043 9685 3043 9687 3046 9688 3046 9690
3047 9691 3049 9690 3053 9691 3054 9692
TIME...MOT...LOC 2001Z 283DEG 28KT 3044 9686
40The national radar mosaic for the moment the first event began.
31 hail. Local standard time, as filed.
Quarter sized hail was reported near Deanville.
Nickel sized hail was reported near Bryan.
Tennis ball sized hail was reported in Lyons.
Quarter sized hail was reported near Lake Somerville.
Golf ball sized hail was reported on CR 431 near Somerville.
Quarter sized hail was reported near Kurten.
Nickel sized hail was reported to the east of Madisonville.
Large hail up to grapefruit sized was reported on Highway 6 south of Navasota.
Quarter sized hail was reported on FM 1488.
Penny sized hail was reported south of Magnolia.
Quarter sized hail was reported in The Woodlands.
Quarter sized hail was reported in Hempstead.
Hen egg sized hail was reported in Tomball.
Golf ball sized hail was reported in Hempstead.
Hen egg sized hail was reported in Waller.
Baseball sized hail was reported near the intersection of Highway 249 and Boudreaux Road south of Tomball.
Golf ball sized hail reported near the intersection of Highway 249 and Louetta Road.
Ping pong sized hail was reported by a National Weather Service employee just north of Sealy.
Golf ball sized hail was reported near the intersection of Cypresswood Road and Highway 249.
Quarter sized hail was reported to the northwest of Jersey Village.
Golf ball sized hail reported near the intersection of West Little York and North Eldridge.
Golf ball sized hail was reported to the northeast of Mont Belvieu.
Quarter sized hail was reported in the Weston Lakes area.
Golf ball sized hail was reported to the south of Columbus.
Quarter sized hail was reported in the Houston Heights area.
Quarter sized hail was reported to the east northeast of Cove.
Quarter sized hail was reported in Columbus.
Quarter sized hail was reported in Weimar.
Quarter size hail was reported near Highway 146 and Interstate 10.
Nickel sized hail was reported near the intersection of FM 521 and FM 2234.
Quarter sized hail was reported near the intersection of FM 518 and Kirby Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572372, 572373, 572374, 572376, 572377, 572379, 572380, 572381, 572382, 572383, 572384, 572385, 572386, 572388, 572389, 572392, 572395, 572397, 572399, 572402, 572403, 572408, 572410, 572411, 572412, 572413, 572414, 572415, 573770, 572417, 572418.